MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. XPAND; XPAND CORPECTOMY SPACER, SMALL, 12X14, 3.5/3.5°, 42-57MM

GLOBUS MEDICAL, INC. XPAND; XPAND CORPECTOMY SPACER, SMALL, 12X14, 3.5/3.5°, 42-57MM
Model Number 116.111
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Spinal Column Injury (2081)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery was needed to replace an xpand corpectomy spacer that was found collapsed post operatively.This event occurred in spain.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Neither the device or any images could be provided for evaluation.No determinations could be made as to the cause of the reported issue.
 
Additional Manufacturer Narrative
The device was available for evaluation.The implant was received in its most contracted state.The locking set screw was presumed to be in the unlocked state because the implant would expand and contract freely upon rotation of the bevel gear.After microscope images of the implant were collected, the implant was fully expanded by rotating the bevel gear.A wear pattern across the peaks of the threads, in-line with the locking set screw, were observed as shown in the images.This wear pattern indicates that the locking set screw was engaged at some point.The locking capabilities of the set screw could not be properly evaluated because the hex fastening feature on the locking set screw was stripped as show in the images.The hex driver could not engage the set screw enough to tighten or loosen the fastener.It is not known when the hex feature was stripped, but if it occurred during the locking step, then the locking set screw would not have engaged fully with the threads (i.E.The implant would've been partially locked).This could explain why the implant collapsed, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description

Brand Name
XPAND
Common Device Name
XPAND CORPECTOMY SPACER, SMALL, 12X14, 3.5/3.5°, 42-57MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18811106
Report Number3004142400-2023-00204
Device Sequence Number3338818
Product Code MQP
UDI-Device Identifier00849044022551
UDI-Public00849044022551
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number116.111
Device Lot NumberBGA063DK
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown